Texas, 2010

Flash Flooding and Damaging Winds in Texas, June 9 to 10, 2010

June 9 to 10, 2010 · NWS SHV · 36 events in 9 counties and zones

A deep upper level trough was nearly stationary across south central Texas with thunderstorms developing to the north and east of the trough during the morning hours of June 9th. The storms propagated into northeast Texas during the afternoon of the 9th and encountered a very unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$283,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A deep upper level trough was nearly stationary across south central Texas with thunderstorms developing to the north and east of the trough during the morning hours of June 9th. The storms propagated into northeast Texas during the afternoon of the 9th and encountered a very unstable airmass. These storms become widespread across the region into the afternoon and evening hours of the 9th and produced large hail along with damaging thunderstorm wind gusts. Some of the storms were prolific rain producers with isolated reports of flash flooding. During the late evening hours of the 9th...storms began to redevelop closer to the trough of low pressure which was located just west and south of Tyler, Texas. These storms trained across the same general area and were prolific rainfall producers...especially across northeast Texas. Widespread flooding was common across portions of northeast Texas and this flooding continued into the day of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 9:08 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 9, 9:08 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT WED JUN 9 2010

.DISCUSSION...
HAD TO MAKE SOME SIGNIFICANT CHANGES TO THE FORECAST THIS
MORNING...MAINLY TO RAISE POPS CONSIDERABLY FOR MUCH OF E TX...AND
BUMP POPS BACK UP FOR THE REMAINDER OF THE AREA FOR THE AFTERNOON. NEW
TOR WATCH #286 HAS BEEN ISSUED FOR MUCH OF ERN/SE TX THROUGH 20Z...TO
ACCOUNT FOR STRONG/SVR CONVECTION DEVELOPING IN A VERY
WARM/MOIST/UNSTABLE AIR MASS...EVIDENT ON THE 12Z KSHV/KLCH RAOBS E OF
THE CLOSED LOW OVER CNTRL TX. IN FACT...THE 14Z LAPS ANALYSIS
INDICATES SFC BASED CAPES APPROACHING 2500 J/KG OVER MUCH OF DEEP E
TX/NCNTRL LA...AS MID/UPPER 70S DEWPOINTS CONTINUE TO SPREAD NNW INTO
THE AREA...S OF AN INVERTED SFC TROUGH. THE 14Z SFC ANALYSIS INDICATES
THE TROUGH EXTENDING FROM JUST SW OF THE DFW METROPLEX...SE TO NEAR
TYR...TO NEAR AQV...WHICH IS EXPECTED TO GRADUALLY LIFT N THROUGH THE
DAY. THIS TROUGH WILL LIKELY SERVE AS FOCUS FOR THE HEAVY RAINFALL FOR
THE AFTERNOON...ALONG WITH ANY OTHER MESOSCALE BOUNDARIES PRODUCED
FROM TODAY/S CONVECTION. MOSAIC RADAR LOOP INDICATES A MCV OVER SRN
MILAM COUNTY TX NEAR ROCKDALE...WITH ANOTHER MCV INDICATED OVER ERN
HILL AND ELLIS COUNTIES JUST S OF DAL...CLOSER TO THE SFC
TROUGH...DRIFTING N. GIVEN THE STRONG DIVERGENCE IN PLACE E OF THE
CLOSED LOW...AND DEEP WARM NOSE ON THE 12Z KSHV/FWD RAOBS NEARING
4KM...VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL BE
THE MAIN THREATS WITH THIS SYSTEM. MUCH OF E TX CAN TAKE THE INITIAL
ONSET OF HEAVY RAINFALL TODAY...AS CONVECTION HAS BEEN MOVING RAPIDLY
THIS MORNING OVER A VERY DRY GROUND. HOWEVER...THE 06Z GFS HAS A GOOD
HANDLE ON THE CURRENT CONVECTION...WITH ADDITIONAL REDEVELOPMENT
LIKELY OVERNIGHT THROUGH MUCH OF THURSDAY OVER E TX/SE OK/SW AR AS THE
LOW BEGINS TO DRIFT NE. THUS...A FLASH FLOOD WATCH FOR A PORTION OF
THESE AREAS MAY BE NEEDED WITH THE AFTERNOON FORECAST...AS ADDITIONAL
MODEL DATA IS ANALYZED.

A SVR THREAT IS NOT OUT OF THE QUESTION AS WELL TODAY...AS THE
LEDBETTER TX PROFILER INDICATES A STRONG/UNIDIRECTIONAL 40KT 1KM JET
IN PLACE AHEAD OF THE SRN MOST MCV...IN THE VERY MOIST/UNSTABLE AIR
MASS IN PLACE. CONVECTION CONTINUES TO GUST E INTO CHEROKEE/ANGELINA
COUNTIES ATTM...ALTHOUGH...WHEN INTERACTING WITH THE SFC
TROUGH...COULD PROVIDE ENOUGH DIRECTIONAL SHEAR FOR AN ISOLATED/BRIEF
TORNADO SPINUP. DAMAGING WINDS WILL BE POSSIBLE AS WELL FROM THE
STRONGER STORMS...ALTHOUGH 0-3KM SHEAR WEAKENS AS YOU MOVE E INTO
NCNTRL LA.

ALSO LOWERED MAX TEMPS THIS AFTERNOON OVER E TX...AND MADE MINOR
ADJUSTMENTS ELSEWHERE AS NEEDED. HOWEVER...THE WARMEST TEMPS WILL
REMAIN OVER THE ERN SECTIONS OF NCNTRL LA TODAY...AS THEY WARM TO THE
LOWER/POSSIBLY MID 90S...RESULTING IN HEAT INDICES OF 100-105 DEGREES.

UPDATE PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
SCATTERED SHRA AND TSRA ACTIVITY IS EXPECTED ACROSS THE FOUR STATE
REGION AS AN UPPER LOW OVER SOUTH CENTRAL TEXAS CONTINUES TO MOVE
TOWARD THE AREA.  THE MOST WIDESPREAD ACTIVITY WILL AFFECT EAST
TEXAS SITES THROUGH THE DAY AND INTO THIS EVENING. MOST TERMINALS
ARE SEEING VFR CONDITIONS THIS MORNING. HOWEVER A FEW SITES IN EAST
TEXAS MAY CONTINUE TO SEE STRATUS THROUGH MID TO LATE MORNING.
THERE WILL BE PERIODS WHERE CIGS AND VSBYS ASSOCIATED WITH +TSRA
ACTIVITY WILL REDUCE TO IFR FLIGHT CATEGORIES...ESPECIALLY FOR EAST
TEXAS SITES. THESE PERIODS OF LOWER FLIGHT CATEGORIES WILL BE
COVERED MAINLY BY TEMPO GROUPS FOR THE 18Z TAF PACKAGE. OVERALL
EXPECT THE MAJORITY OF SHRA AND TSRA ACTIVITY TO OCCUR DURING THE
DAYTIME WITH HEATING.  HOWEVER...ISO TO SCT SHRA SHOULD PERSIST
THROUGH THE FORECAST PERIOD AS THE UPPER LOW IS EXPECTED TO CONTINUE
TO DRIFT NORTH ACROSS WESTERN PORTIONS OF THE FOUR STATE REGION
THROUGH THE TAF PERIOD. OTHERWISE EXPECT WINDS TO BE OUT OF THE
SOUTH TO SOUTHEAST BETWEEN 5 AND 10 KTS TODAY AND TONIGHT...POSSIBLY
A LITTLE LIGHTER FOR EASTERN SITES INCLUDING ELD AND MLU.  WINDS
WILL BE A LITTLE HIGHER ON THURSDAY...PRIMARILY OVER EAST TEXAS
SITES WITH A FEW GUSTS POSSIBLE. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  74  87  75  94 /  50  40  50  30  20
MLU  92  75  91  75  95 /  40  30  40  20  20
DEQ  87  75  85  71  91 /  40  40  60  30  20
TXK  87  74  86  73  93 /  50  40  50  30  20
ELD  90  74  90  74  94 /  40  30  40  20  20
TYR  82  75  87  74  94 /  80  50  60  30  20
GGG  84  74  88  74  94 /  70  50  60  30  20
LFK  85  76  88  75  94 /  70  50  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/22
Hazardous weather outlook, Jun 9, 9:47 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT WED JUN 9 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1047 AM CDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL GRADUALLY
DRIFT NORTH INTO NORTHEAST TEXAS THROUGH THURSDAY MORNING...WHICH WILL
SEND AREAS OF SHOWERS AND THUNDERSTORMS NORTH NORTHEAST INTO MUCH OF
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS WELL AS PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TODAY AND TONIGHT. GIVEN THE
STRONG INSTABILITY AND LOW LEVEL SHEAR IN PLACE...NEAR A SURFACE BOUNDARY
THAT WILL CONTINUE TO LIFT NORTH TOWARDS THE RED RIVER THROUGH THIS
EVENING...AN ISOLATED SEVERE WEATHER THREAT WILL EXIST...WITH DAMAGING
WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. HOWEVER...LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS...AS THESE
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE REPEATEDLY OVER THE
SAME AREAS OF EAST TEXAS THIS AFTERNOON...AND POSSIBLY INTO SOUTHEAST
OKLAHOMA AND THE WESTERN SECTIONS OF SOUTHWEST ARKANSAS TONIGHT.
RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL LIKELY FALL OVER MUCH OF
EAST TEXAS THIS AFTERNOON AND TONIGHT...WITH ISOLATED AMOUNTS OF UP TO
FIVE INCHES POSSIBLE. GIVEN THE CURRENT MODERATE TO SEVERE DROUGHT
CONDITIONS IN PLACE...ANY EXCESSIVE HEAVY RAINFALL WILL QUICKLY RUNOFF
AND CREATE FLASH FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
FARTHER EAST ACROSS NORTHCENTRAL LOUISIANA AND SOUTHCENTRAL
ARKANSAS...WELL EAST OF THE UPPER LOW. GIVEN THE EXPECTED WARMER
TEMPERATURES...GREATER INSTABILITY...AND VERY MOIST AIR MASS IN
PLACE...ISOLATED STRONG STORMS WILL BE POSSIBLE. WIND GUSTS TO 45
MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE
THE PRIMARY THREATS...WITH THESE SHOWERS AND THUNDERSTORMS DIMINISHING
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE UPPER LOW IS EXPECTED TO DRIFT SLOWLY NORTH NORTHEAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS
THURSDAY...WITH THE HEAVIER RAINFALL AXIS SHIFTING NORTH INTO THESE
AREAS DURING THE DAY. FLASH FLOODING WILL AGAIN BE THE PRIMARY
THREAT...AS VERY HEAVY RAINFALL REDEVELOPS ON THE EAST SIDE OF THE
LOW...AND TRAINS OVER THE SAME AREAS THROUGH MUCH OF THE DAY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
THURSDAY ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
PORTIONS OF SOUTHWEST ARKANSAS...BEFORE THE HEAVY RAIN THREAT
DIMINISHES FROM SOUTHWEST TO NORTHEAST THURSDAY NIGHT AS THE UPPER LOW
BEGINS TO LIFT NORTHEAST OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY
OVER EAST TEXAS.

15

In the hours before

Special weather statement, Jun 9, 9:18 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT WED JUN 9 2010

TXZ136-149-150-152-091615-
CHEROKEE-NACOGDOCHES-RUSK-SMITH-
1018 AM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH...SOUTHERWESTERN RUSK AND CHEROKEE...
IN EASTERN TEXAS...
     NORTHWESTERN NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...ARP...BULLARD...JACKSONVILLE...JOINERVILLE...MAYDELLE...
     MIXON...MORRILL...MOUNT SELMAN...NEW SALEM...OVERTON...PONTA...
     REESE...RUSK...SACUL...TROUP...TURNERTOWN AND WHITEHOUSE...

AT 1014 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF JACKSONVILLE TO 15 MILES SOUTH OF RUSK...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.  IN ADDITION...THESE STORMS MAY PRODUCE
RAINFALL AMOUNTS IN EXCESS OF AN INCH PER HOUR.

PEOPLE IN SMITH...RUSK...CHEROKEE...AND NACOGDOCHES COUNTIES SHOULD
CLOSELY MONITOR THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, Jun 9, 10:17 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT WED JUN 9 2010

TXZ124-125-136-137-149-150-152-165-091715-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-RUSK-SMITH-UPSHUR-WOOD-
1117 AM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     EASTERN WOOD...UPSHUR...EASTERN SMITH...GREGG...RUSK AND
     CHEROKEE...

IN EASTERN TEXAS...
     NORTHERN NACOGDOCHES AND NORTHERN ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...ARP...BIG SANDY...CLARKSVILLE CITY...DOUGLASS...EAST
     MOUNTAIN...FOREST...GILMER...GLADEWATER...HAINESVILLE...
     HAWKINS...HENDERSON...JOINERVILLE...KILGORE...LIBERTY CITY...
     LONGVIEW...MINDEN...MIXON...MORRILL...NACOGDOCHES...NEW
     LONDON...NEW SALEM...OVERTON...PINEHILL...POLLOK...PONTA...
     ROSEWOOD...SACUL...TRAWICK...TROUP...TURNERTOWN...TYLER...
     WELLS...WEST MOUNTAIN...WHITE OAK AND WHITEHOUSE...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TYLER TO
NEW SALEM TO WELLS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE CLOSELY MONITOR THE PROGRESS OF THIS LINE OF STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS

The radar

The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

30 flash flood, 4 thunderstorm wind, 1 lightning, 1 heavy rain. Local standard time, as filed.

Lightning, Gregg

When
June 9, 11:00 AM CST
Where
Gregg County, 1.35 mi ESE of Tenneryville
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.520, -94.780

Lightning struck an oil holding tank in the community of White Oak resulting in a large fire.

Thunderstorm Wind, Gregg

When
June 9, 11:00 AM CST
Where
Gregg County, 1.81 mi NE of Greggton
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.520, -94.760

A few trees were downed blocking roadways in town.

Thunderstorm Wind, Gregg

When
June 9, 11:06 AM CST
Where
Gregg County, 1.35 mi ESE of Judson
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.570, -94.730

Powerlines were downed north northeast of Longview, Texas.

Thunderstorm Wind, Harrison

When
June 9, 11:17 AM CST
Where
Harrison County, 2.33 mi E of Longview Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.500, -94.640

Trees were downed along Hwy. 80 west of Hallsville, Texas.

Thunderstorm Wind, Marion

When
June 9, 11:44 AM CST
Where
Marion County, 0.9 mi SW of North Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.760, -94.380

Large limbs were downed on Hwy. 49 west of Jefferson, Texas.

Flash Flood, Smith

When
June 10, 4:00 AM CST to 5:00 AM CST
Where
Smith County, 0.79 mi SW of Kirkpatrick Addition to 1.15 mi SSW of Kirkpatrick Addition
Cause
Heavy Rain
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
32.341, -95.378

Water flooded a home on Pioneer Road or on Smith County Road 1156. The water was nearly 2 feet high in the home.

Flash Flood, Smith

When
June 10, 6:24 AM CST to 9:30 AM CST
Where
Smith County, 1.92 mi NW of Tyler to 0.7 mi NNW of Peaceful Vly
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.367, -95.326

Several streets in downtown Tyler experienced flooding resulting in road closures.

Flash Flood, Smith

When
June 10, 6:45 AM CST to 6:45 PM CST
Where
Smith County, 2.65 mi SSW of Swan to 0.77 mi W of Peaceful Vly
Cause
Heavy Rain
Injuries
1 direct, 1 indirect
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.393, -95.361

Excessive heavy rainfall opened up a sinkhole along County Road 1130 that was nearly 20 foot deep. A vehicle was seen lodged halfway inside the sinkhole. Thee was in injury reported at the scene.

Flash Flood, Smith

When
June 10, 7:37 AM CST to 9:30 AM CST
Where
Smith County, 0.99 mi WNW of Lindale to 0.43 mi N of Teaselville
Cause
Dam / Levee Break
Reported by
Broadcast Media
Coordinates
32.524, -95.416

Excessive heavy rainfall helped to erode an earthen dam for the 45 acre Lost Pines Lake. One to two feet of water was spilling over the dam along CR. 1134. CR 1130 off of Lake Placid Road was underwater with the water being so swift, emergency crews were having difficulty getting to the scene.

Flash Flood, Smith

When
June 10, 7:50 AM CST to 6:45 PM CST
Where
Smith County, 2.38 mi WNW of Peaceful Vly to 2.02 mi NW of Peaceful Vly
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.316, -95.356

Spur 364 near the loop in Tyler, Texas was underwater.

Flash Flood, Smith

When
June 10, 7:50 AM CST to 6:45 PM CST
Where
Smith County, 3.04 mi NE of Kirkpatrick Addition to 0.55 mi WSW of Peaceful Vly
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.385, -95.338

A woman rescued herself and her baby when she drove her vehicle into a flooded intersection at Chilton Avenue and Shaw Street.

Flash Flood, Smith

When
June 10, 8:00 AM CST to 6:45 PM CST
Where
Smith County, 3.59 mi SSW of Noonday to 2.92 mi NNW of Teaselville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.181, -95.439

Water was 3 foot deep running across the junction of FM. 344 and FM. 155.

Flash Flood, Smith

When
June 10, 8:00 AM CST to 6:45 PM CST
Where
Smith County, 1.51 mi WSW of Swan to 1.55 mi ESE of Noonday
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.424, -95.375

Hwy. 69 north was closed just north of Loop 323 and it remained closed to all north-bound and south -bound traffic.

Flash Flood, Smith

When
June 10, 8:00 AM CST to 6:45 PM CST
Where
Smith County, 2.8 mi NE of Kirkpatrick Addition to 2.91 mi S of Swan
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.381, -95.339

Hwy. 69 north was closed just north of Loop 323 and it remained closed to all north-bound and south-bound traffic through early evening.

Flash Flood, Smith

When
June 10, 8:25 AM CST to 6:45 PM CST
Where
Smith County, 2.84 mi NE of Kirkpatrick Addition to 0.38 mi W of Peaceful Vly
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.383, -95.341

Cars were stalled and flooded at the intersection of Robertson and Sunnybrook Drive in Tyler, Texas.

Flash Flood, Smith

When
June 10, 8:30 AM CST to 6:45 PM CST
Where
Smith County, 3.51 mi WNW of Lindale to 1.99 mi NE of Teaselville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.535, -95.457

Numerous roads were flooded and closed throughout the county. Water entered a number of homes throughout the county as well. Several bridges were washed out.

Flash Flood, Smith

When
June 10, 9:00 AM CST to 6:45 PM CST
Where
Smith County, 3.27 mi WNW of Lindale to 0.82 mi N of Teaselville
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.543, -95.449

Numerous roads were closed in Smith County. Since 745 am, at least 10 high water rescues were reported throughout the county.

Flash Flood, Smith

When
June 10, 9:00 AM CST to 6:45 PM CST
Where
Smith County, 1.78 mi E of Eads to 0.97 mi WSW of Peaceful Vly
Cause
Heavy Rain
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
32.427, -95.400

Rushing flood waters damaged yards, homes and roadways in and around the Azalea District in Tyler, Texas.

Flash Flood, Gregg

When
June 10, 9:42 AM CST to 6:30 PM CST
Where
Gregg County, 1.01 mi WNW of Gladewater Muni Arpt to 0.83 mi NE of Gladewater Muni Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.527, -94.985

Hwy. 135 near the intersection of Hwy. 271 in the southwest portion of Gladewater, Texas was flooded. Many of the side streets off of Hwy. 135 and 271 were flooded and closed as well.

Flash Flood, Gregg

When
June 10, 9:42 AM CST to 6:30 PM CST
Where
Gregg County, 1.18 mi WNW of Gladewater to 1.07 mi WNW of Gladewater
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.538, -94.948

Hwy. 80 at Cotton Street was closed due to high water.

Flash Flood, Gregg

When
June 10, 11:00 AM CST to 6:30 PM CST
Where
Gregg County, 1.4 mi ENE of Tenneryville to 2.38 mi SSE of Bodie
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
32.540, -94.779

Water was at least 8 inches deep and flowing over curbs at the Longview Mall in north Longview, Texas.

Flash Flood, Gregg

When
June 10, 12:30 PM CST to 6:30 PM CST
Where
Gregg County, 1.54 mi NE of Fox City to 1.34 mi ENE of Fox City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.537, -94.833

Lafamo Road between Whatley Road and Tenneryville Road was closed due to high water.

Flash Flood, Smith

When
June 10, 12:30 PM CST to 6:45 PM CST
Where
Smith County, 1.43 mi W of Lindale to 1.15 mi N of Teaselville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.518, -95.424

Numerous roads remain flooded and closed throughout Smith County.

Flash Flood, Upshur

When
June 10, 12:40 PM CST to 6:30 PM CST
Where
Upshur County, 2.62 mi ESE of West Mtn to 1.76 mi WNW of East Mtn
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.606, -94.878

A bridge was washed out near the East Mountain community.

Flash Flood, Upshur

When
June 10, 12:40 PM CST to 6:30 PM CST
Where
Upshur County, 1.18 mi NW of Big Sandy to 1.91 mi WNW of Grice
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.591, -95.115

Numerous roads were flooded and closed throughout the county.

Flash Flood, Cherokee

When
June 10, 12:55 PM CST to 6:45 PM CST
Where
Cherokee County, 4.33 mi WNW of Henrys Chapel to 2.23 mi NW of Henrys Chapel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.134, -95.112

County Road 4807 was closed due to flooding.

Flash Flood, Cherokee

When
June 10, 12:55 PM CST to 6:45 PM CST
Where
Cherokee County, 1.93 mi NNE of Mixon to 0.83 mi NE of Mixon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.106, -95.208

County Road 4910 near the Mixon community was closed due to high water.

Flash Flood, Cherokee

When
June 10, 12:55 PM CST to 6:45 PM CST
Where
Cherokee County, 3.02 mi NNE of Gould to 2.22 mi N of Black Jack
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.090, -95.128

County Road 4807 was closed due to flooding.

Flash Flood, Smith

When
June 10, 1:00 PM CST to 6:45 PM CST
Where
Smith County, 1.03 mi W of Lindale to 0.48 mi N of Teaselville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.522, -95.418

The following city streets were closed from excessive heavy rainfall. East Gentry Parkway and Duncan Street, Bellwood Street, East Erwin Street, Old Gladewater, Loop 323 and Texas College Road, West Erwin Street, Shaw and Chilton, Bonner Street underpass, Broadway and Spring Street, Douglas at Front, Idle at Fleishel, Noble, Houston, Hurt, Walton at Reinheart and Bonner at Locust street.

Flash Flood, Smith

When
June 10, 1:00 PM CST to 6:45 PM CST
Where
Smith County, 2.27 mi NW of Lindale to 0.73 mi N of Teaselville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.547, -95.422

Several roads throughout the county were closed and flooded including 155 at Noonday, a culvert was washed out on FM 2661, FM 2330, Smith County Road 1295 as well as numerous County Roads including 1113, 1141, 1130, 1143, 1134, 1295, 1131, 1105, and the intersection of 1227 and 1141.

Flash Flood, Upshur

When
June 10, 2:30 PM CST to 6:30 PM CST
Where
Upshur County, 0.92 mi NNW of Glenwood to 1.11 mi N of Glenwood
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.643, -94.833

A woman was rescued from floodwaters after her vehicle stalled on Glenwood Road southeast of Gilmer, Texas. Numerous roads remained flooded and closed throughout the afternoon.

Flash Flood, Smith

When
June 10, 3:00 PM CST to 6:45 PM CST
Where
Smith County, 2.86 mi WNW of Lindale to 1.39 mi N of Teaselville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.533, -95.447

There were a total of 17 swift water rescues across Smith County including one on Hwy. 155 where a motorists tried to drive across the flooded roadway.

Flash Flood, Franklin

When
June 10, 4:00 PM CST to 7:00 PM CST
Where
Franklin County, 4.39 mi NNW of Mt Vernon to 4.67 mi NW of Majors
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.242, -95.245

Several roads were under high water in the town of Mount Vernon, Texas. Other county roads were flooded and closed as well.

Heavy Rain, Smith

When
June 10, 4:30 PM CST
Where
Smith County, 0.69 mi S of Noonday
Reported by
Trained Spotter
Coordinates
32.220, -95.420

A 24 hour rainfall total of 9.59 inches was reported 8 miles northwest of Bullard, Texas.

Flash Flood, Titus

When
June 10, 5:30 PM CST to 7:00 PM CST
Where
Titus County, 0.9 mi NNW of Mt Pleasant to 1.11 mi N of Adbra
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
33.182, -94.984

U.S. Hwy. 67 was under one foot of water in front of the radio station west of Mount Pleasant, Texas.

Flash Flood, Morris

When
June 10, 7:15 PM CST to 10:00 PM CST
Where
Morris County, 0.93 mi ESE of Naples to 7 mi WSW of Omaha
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.197, -94.664

The Naples Police Department was flooded. Numerous roads were closed across the northern portion of the county.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224541, 224542, 224508, 224509, 224510, 224539, 224518, 224543, 224547, 224522, 224540, 224533, 224544, 224548, 224519, 224520, 224521, 224537, 224523, 224549, 224524, 224525, 224526, 224527, 224528, 224529, 224530, 224531, 224545, 224546, 224878, 224538, 224879, 224534, 224535, 224536.